Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 3, NWS Norman, OK

March 13, 2021Blaine County, Canadian County, Oklahoma

NWS Norman, OK issued this river flood advisory at Mar 13, 2021, 7:54 AM CST for Blaine County, Canadian County, Oklahoma. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2021, 7:54 AM CST (13:54 UTC)
Expired
Mar 13, 2021, 8:32 PM CST
In force
13 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Canadian County, OK

The radar

The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Watonga (WATO2). The gauge peaked at 14.25 ft at Mar 13, 2021, 9:00 AM CST.

actionminormoderatemajor101503/1303/1403/15
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

316 
WGUS84 KOUN 131354
FLSOUN

Flood Advisory
National Weather Service Norman OK
754 AM CST Sat Mar 13 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Watonga affecting Blaine and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


OKC011-017-140200-
/O.NEW.KOUN.FL.Y.0003.210313T1354Z-210315T0500Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 AM CST Sat Mar 13 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Watonga.
* From this morning to late Sunday night.
* At 7:30 AM CST Saturday the stage was 13.6 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest 
  of 14.4 feet this evening.
* Impact...At 14.0 feet, Inundation of lowlands near the river may 
  occur. The river reach affected extends from near Watonga in 
  Blaine County... downstream to near Calumet in western Canadian 
  County.


&&

LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

11
2 follow-up statements
174 
WGUS84 KOUN 132007
FLSOUN

Flood Advisory
National Weather Service Norman OK
207 PM CST Sat Mar 13 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  North Canadian River near Watonga affecting Blaine and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


OKC011-017-140815-
/O.EXT.KOUN.FL.Y.0003.000000T0000Z-210314T2300Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CST Sat Mar 13 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the North Canadian River near Watonga.
* Until Sunday evening.
* At 1:30 PM CST Saturday the stage was 13.0 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to fall 
  below action stage this evening, then crest again near 13.0 feet 
  tomorrow morning.
* Impact...At 13.0 feet, Near bankfull conditions exist along the 
  river may occur. The river reach affected extends from near 
  Watonga in Blaine County... downstream to near Calumet in western 
  Canadian County.


&&

LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

11
036 
WGUS84 KOUN 140232
FLSOUN

Flood Advisory
National Weather Service Norman OK
832 PM CST Sat Mar 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  North Canadian River near Watonga affecting Blaine and Canadian 
  Counties.

OKC011-017-140345-
/O.CAN.KOUN.FL.Y.0003.000000T0000Z-210314T0232Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CST Sat Mar 13 2021

...The Flood Advisory for the North Canadian River near Watonga has 
been cancelled...

The Flood Advisory is cancelled for
  the North Canadian River near Watonga.
* At 7:30 PM CST Saturday the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River has fallen below action stage. 
  This will be the last forecast for this event.


&&

LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

JT

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 7:00 AM CST, 54 minutes earlier.

Area forecast discussion, Mar 13, 7:00 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
700 AM CST Sat Mar 13 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 249 AM CST Sat Mar 13 2021

An area of rain and thunderstorms over western Oklahoma early
this morning will continue its northeastward trek, bringing rain
to much of western and northern Oklahoma. Some heavy rain will
fall over already-wet areas, possibly resulting in minor
flooding. We have retained the Flood Watch through its scheduled
expiration at 6 am.

In the cool, humid areas north of the stationary front (that
extended from near Shawnee to Norman to Chickasha to Hobart to
Altus early this morning), some fog has developed. The fog will
continue into the later morning hours.

The front is expected to resume its northward movement as a warm
front later this morning. Meanwhile, a cold front will develop
over west Texas this afternoon. As that front sweeps east this
evening and overnight, strong to severe storms are expected to
develop along, and ahead of, the front. As the frontal storms move
into central Oklahoma, they will encounter an increasingly
hostile environment (less instability, more inhibition), and the
storms should weaken fairly rapidly after midnight. SPC has done a
good job describing the overall severe weather threats for today
in their Day 1 Convective Outlook.

Despite the expected weakening trend overnight/early Sunday,
widespread rain is still likely, so PoPs are very high overnight
tonight. Rainfall rates will likely be rather high, too, but the
progressive nature of the showers/storms should keep the chances
for significant flooding very low. One possible exception is far
western Oklahoma, where rainfall rates may be high enough to
cause flooding similar to what happened last evening, despite the
eastward progress of the storms.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 240 AM CST Sat Mar 13 2021

The dryline is expected to be moving through central Oklahoma by
daybreak Sunday morning with the last of showers and a few
thunderstorms moving east of I-35. The low pressure responsible
for the weather the last few days will slowly track from
southeastern Colorado to northeastern Oklahoma by Monday sunrise.
Precipitation is expected to have exited central Oklahoma by
Sunday afternoon with some residual clouds across northern
Oklahoma into early Monday morning. From later Tuesday to early
Wednesday another upper low, in faster, more amplified flow, will
cross from southern Colorado to eastern Kansas. Deep-layer
moisture will be much more limited with this system, but still showers
and thunderstorms are expected to move west to east quickly along
a cold front. This system will be followed by a cooler air mass,
returning temperatures to around normals.

&&

.AVIATION...
(12Z TAFS)
Issued at 656 AM CST Sat Mar 13 2021

A stationary front near I-40 separates widespread fog and very low
cloudiness (to the north) from generally VFR or MVFR conditions
(to the south). An area of rain in north-central Oklahoma will
continue to move northeast this morning. Scattered showers are
expected to develop near/north of the front this afternoon, with
minimal effects on aviation. The front will shift north, which
should cause some improvement in ceilings and visibilities, at
least south of the boundary. Strong to severe storms will move
into western Oklahoma/western north Texas this evening. The storms
will form into a line, and continue to the east. Widespread rain
is expected overnight, but the severe weather potential will begin
to diminish as the storms move into central Oklahoma around
midnight. General improvement is then expected to follow the
departing storms early Sunday.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  50  67  45 /  50  90  10   0
Hobart OK         69  45  66  42 /  60 100   0   0
Wichita Falls TX  72  50  69  46 /  30 100   0   0
Gage OK           63  39  62  37 /  70 100   0   0
Ponca City OK     66  52  66  43 /  80 100  40   0
Durant OK         75  53  69  49 /  10  90  50   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 10 AM CST this morning for OKZ004>031.

TX...None.
&&

SHORT TERM...23
LONG TERM....09
AVIATION...23
Hazardous weather outlook, Mar 13, 4:00 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
400 AM CST Sat Mar 13 2021

OKZ004>048-050>052-TXZ083>090-141000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
400 AM CST Sat Mar 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms today west of a
line from Woodward to Altus to Vernon Texas. There are slight and
marginal risks of severe storms eastward to I-35.

Severe thunderstorms are expected to develop across the Texas
Panhandle during the mid afternoon when a strong storm system
approaches from the west. Severe thunderstorms are expected to move
into western Oklahoma and western north Texas by the late afternoon
and early evening. The stronger storms will be capable of producing
very large hail to the size of tennis balls, strong damaging wind
gusts over 70 mph, and a few tornadoes. Thunderstorm intensity is
expected to decrease as the storms move east during the evening, but
will still pose a damaging wind and hail threat.

.Flooding...
Heavy rainfall that may occur this evening and early Sunday morning
could cause localized flooding. Areas closer to the Kansas border
are more likely to have the most rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a chance for thunderstorms Tuesday night and Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 13, 2:31 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
231 AM CST Sat Mar 13 2021

OKZ034-036-130900-
Greer OK-Jackson OK-
231 AM CST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and
northeastern Jackson Counties Until 300 AM CST...

AT 230 AM CST, a strong thunderstorm was located 4 miles east of
Duke, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

Locations impacted include...
Altus, Blair, Martha, Friendship, Warren, Duke and Altus Air Force
Base.

LAT...LON 3467 9963 3486 9931 3485 9930 3485 9929
      3484 9928 3484 9926 3475 9917 3473 9916
      3472 9917 3457 9953
TIME...MOT...LOC 0830Z 233DEG 35KT 3465 9950

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:15 PM CSTAreal Flood AdvisoryOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major3 hr
Mar 12, 6:18 PM CSTSpecial Weather StatementOUNCuster42 min
Mar 12, 6:33 PM CSTSpecial Weather StatementOUNWashita27 min
Mar 12, 6:38 PM CSTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Major3 hr
Mar 12, 6:45 PM CSTSpecial Weather StatementOUNBlaine45 min
Mar 12, 7:05 PM CSTSpecial Weather StatementOUNKay25 min
Mar 12, 7:18 PM CSTAreal Flood AdvisoryOUNKay, Noble3 hr
Mar 12, 7:31 PM CSTSpecial Weather StatementOUNBlaine29 min
Mar 12, 7:35 PM CSTAreal Flood AdvisoryOUNCuster3 hr
Mar 12, 8:00 PM CSTSpecial Weather StatementOUNBlaine30 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningOUNBlaine, Custer, Kingfisher38 min
Mar 12, 8:40 PM CSTSpecial Weather StatementOUNNoble35 min
Mar 12, 8:42 PM CSTSevere Thunderstorm WarningOUNBlaine, Kingfisher48 min
Mar 12, 9:26 PM CSTSevere Thunderstorm WarningOUNKingfisher34 min
Mar 13, 1:19 AM CSTSpecial Weather StatementOUNHarmon26 min
Mar 13, 1:41 AM CSTSpecial Weather StatementOUNHarmon49 min
Mar 13, 2:31 AM CSTSpecial Weather StatementOUNJackson29 min
Mar 13, 4:42 AM CSTDense Fog AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more7 hr
Mar 13, 12:02 PM CSTDense Fog AdvisoryOUNAlfalfa, Harper, Woods118 min
Mar 13, 2:08 PM CSTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer39 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.